MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested and the following was obtained: did the suture break from the fixation tab? or from the body of the strand? answer: the suture breaks at the body of the strand.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a resection procedure on (b)(6) 2021 and barbed suture was used.During the procedure, the suture broke during the suturing of laparoscopic port.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 5/11/2021 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6 additional h3 investigation summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one needle/suture piece of product code sxmp1b109 was received for evaluation, the swage and attachment area was noted to be as expected, the suture piece was observed with body fluids marks on the surface due to use, the end was cut appears to be by use of the surgical instrument.The product code sxmp1b109 contains absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The condition of the sample received indicates improper handling of the device.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 ¿g/m.

Brand Name
SFX SPI MCRYL+ UNI 27IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11644626
Report Number2210968-2021-03211
Device Sequence Number2988194
Product Code GAM
UDI-Device Identifier10705031236608
UDI-Public10705031236608
Combination Product (Y/N)Y
Initial Reporter CountryMY
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberSXMP1B109
Device Catalogue NumberSXMP1B109
Device Lot NumberPMP767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1